CSN Login
Members Online: 14

You are here

sever pain in ankles, feet, knees, elbows

robin226
Posts: 4
Joined: May 2008

I finished with lung cancer chemo on september 07, but here it is 8 months later...I am 46 years old and I am having almost severe constant joint, muscle, or bone pain, also heavy duty pre menopausal symptoms- sometimes hot flashes, sometimes very bad period pain. The reason I am writing is due to the fact that my doctors act as though this can not even be true. They act like I am making it up or that it is really not that possible at my age. So they act as though it is not very serious, leaving me in constant pain and still trying to work now 8 months later.
I wonder if anyone else has had pain like this at or near my age and if it was ever diagnosed by anyone that was alert and or smart enough to understand or had seen the same signs prior in another patient. My doctors literally act as though they have never heard or seen such a possible list of symptoms from a patient such as myself after treatment. Can anyone give some input

MPNST
Posts: 4
Joined: May 2008

I can't recommend anything specific to what you're asking except that you don't have to see the same doctors that ignore you.
My husband and I have had problems at the hospital he was being treated at for soft tissue sarcoma. I contacted our insurance company and asked what other hospitals in our area do the kind of treatment my husband is getting. They gave me the list, and I contacted a brand new cancer facility and got an appointment, and he starts this week at the new hospital where they assured us we wouldn't have the same problems at.
So my advice is to just see some different doctors. There's NO EXCUSE to let someone suffer in pain. Take control of your health care and get different doctors. I'd even call the administration person at your doctor's office and tell them how your doctors have been treating you.

lfly's picture
lfly
Posts: 50
Joined: May 2008

Hello Robin,

I stayed with the same onc. for 6 yrs and then changed last fall for the reasons your talking about. It was always a battle with them because i had the opposite side effects to everything they gave me. I too had severe pain but after a year of morphine and lortab i decided to get off of it and the old dr. didn't want me to. I said take me off or i'm finding a new dr. Well i got a new dr. and i don't take the strong meds only ibuprofen now and i explained that my side effects are weird and they said they understood. They told me now and then people like me come along and it's okay to be different.
I just called them yesterday about being so tired and asked if it could be the lupron inj. i took on tuesday. they said it is usually insomnia and agitation and they reminded me what i told them when i changed drs. about being so different. I was happy to know that they heard me,remembered what i said and it is okay and they believe me.

If you're not getting what you need from the dr. then get rid of him. It's your life you pay for his nice cars, extravagant vacations, etc. Get what you need for you to be happy. You are fighting for life to live so why be uncomfortable because dr. can't or won't hear you. I promise you'll feel better just knowing that you took charge of your own wellness.

I wish you luck and hope to hear good news. Tried to e-mail you but couldn't.

hugs,lorie

mammojane
Posts: 1
Joined: Sep 2015

hi robin,,i am so sorry you are going thru this. i understand totally,,i finished my chemo about 3 months ago, and still have severe pain from my knees to my ankles,,feels like a vice clamp is tightening around my bones. my doctor said that it might take a year to go away. i am taking percocets for pain, tried to go without but can't.  it is very frustrating i know. but everyone reacts differently to the treatments. hugs,,

GWP
Posts: 1
Joined: Oct 2015

Hi, I'm brand new here with Tonsillar Cancer, just did a chemo last Wednesday of Tarotex/Cisplatin and it felt like a freight train running over me. I asked them about the joint pain I am feeling and they said use Claritin, so I sure hope it works or I'm in for a rough ride for sure. God bless. 

Subscribe to Comments for "sever pain in ankles, feet, knees, elbows"